Illinois, 2006

Hail in Illinois, January 2, 2006

January 2, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 2, 5:50 AM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Jan 2, 5:50 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
550 AM CST MON JAN 2 2006

.UPDATED...
UPDATED ZONES TO REFLECT LATEST TRENDS...AND TO INCLUDE THE
LATEST TORNADO WATCH NUMBER 4 WHICH IS VALID UNTIL NOON
TODAY. STILL VERY UNSTABLE ACROSS THE REGION EARLY THIS
MORNING. LINE OF SCATTERED THUNDERSTORMS EXTENDED FROM
ST. LOUIS TO JUST WEST OF GREENVILLE MISSOURI. FINE LINE
ON RADAR SEEN SOUTH INTO NE ARKANSAS. THIS CONVECTION WAS
RIGHT ALONG THE SURFACE COLD FRONTAL BOUNDARY...WHICH IS
FORECAST BY THE RUC TO BE THROUGH MOST OF THE FA BY 18Z.
AROUND 18Z...IT SHOULD EXTEND FROM SW INDIANA...SOUTH
ACROSS THE PENNYRILE REGION OF WRN KY. SOME ENHANCEMENT IN
THE CONVECTION IS POSSIBLE THIS MORNING AS BREAKS IN
THE CLOUDS ALLOW FOR SOME MORNING SUN...AND WARM
TEMPERATURES INTO THE MID 60S TO NEAR 70.

&&

.PREVIOUS DISCUSSION...
CURRENT ANALYSIS SHOWS LOW AND FRONT STILL WELL WEST OF THE AREA
OVER MO. ISODROSOTHERMS RANGE FROM LOW 60S SOUTH TO THE MID 50S
NORTH. INSTABILITY PARAMETERS REMAIN FAVORABLE FOR TS THROUGH THE
MORNING WITH LIS -7 OVER THE EAST EVEN AT 18Z. WIND PROFILES REMAIN
CONDUCIVE FOR SVR AND POSSIBLY TOR. IN ADDITION THE MODELS HAVE
CONTINUALLY INDICATED A SLOWER EVOLUTION WITH THE CURRENT SYSTEM.
WITH ALL THIS IN MIND AND THE UPPER LOW PROGGED TO MOVE OVERHEAD
WILL KEEP A CHC OF TS IN ALL DAY FOR INITIAL ISSUANCE OF ZONES. WILL
MONITOR TOR#2 AREA CLOSELY FOR DEVELOPMENT IF NOTHING IS HAPPENING
UPSTREAM AT PRESS TIME WILL CONSIDER DROPPING SOUTHERN WATCH BUT
MAINTAIN STRONG WORDING. OTHERWISE VERY FEW CHANGES TO GRIDS
ALTHOUGH OPTED TO REMOVE PRECIP WED AS PER COORD WITH LMK AND WILL
MONITOR SUCCESSIVE MODEL RUNS FOR POSSIBLE REMOVAL OF PRECIP WED NGT.

AS FOR TEMPS LEANED TOWARD THE MAV/MET SOLUTION MORE SO THAN THE
FWC. MAINLY AS RESULT OF GOOD RUN TO RUN CONTINUITY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

KH/CN
Hazardous weather outlook, Jan 2, 5:54 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
554 AM CST MON JAN 2 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031200-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
554 AM CST MON JAN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGHOUT THE REGION
TODAY. THE MAIN THREAT WILL BE FOR TORNADOES...LARGE HAIL...AND
DAMAGING WINDS. THERE IS A TORNADO WATCH IN EFFECT FOR THE ENTIRE
AREA THROUGH NOON TODAY.

LOW PRESSURE WITH AN ASSOCIATED COLD FRONT WILL TRAVERSE THE QUAD
STATE TODAY. MODERATE INSTABILITY AND A RELATIVELY LOW ALTITUDE FREEZING
LEVEL WILL COMBINE WITH STRONG WIND SHEAR AS THIS SYSTEM MOVES
THROUGH. THIS WILL RESULT IN AN ATMOSPHERE CONDUCIVE FOR SEVERE
STORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY.

The radar

The Evansville,IN radar (KVWX), 53 km away, was scanning. The volume nearest the first event began at 15:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wayne

When
January 2, 9:58 AM CST
Where
Wayne County, Mt Erie
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.517, -88.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488034.